Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: night terrors

Posted by clare on February 8, 1999, at 11:59:17

In reply to night terrors, posted by Terry on February 8, 1999, at 9:24:59

I was browsing through this website looking for
information about psychotherapy when I came upon
your note.
I'm not on medication, but have suffered
from depression throughout my life. I don't
want to sound insensitive or in any way
criticize your attempts to help yourself. I
just wanted to share how I helped myself
come to grips with a lifelong battle with anger
and depression. I began reading books by
Jung about dreams and their symbols. I have come, through my dreams and some formal analysis with
a Jungian therapist, to understand some of my buried problems. My anger has diminished and my sense of inner peace has grown.

Your message about night terrors caught my
attention because dreams are messages from your
unconscious. I would say that your unconscious is
trying to help and the drugs are making it very
difficult. I know you probably can't just stop
taking drugs, but I would advise you to seek help
in that direction. Perhaps if you could write
down the nightmares and start thinking about what
they may be trying to say, you could get some
more insight. It's important to trust in your
own mind.

Again, please forgive me if I sound critical or
condescending. My heart goes out to you and I
hope you can find someone who can help you get
off drugs so that you can discover yourself and
make peace with yourself. YOur dreams are so important.

Good luck

Clare Walsh

> I am a consumer who is very knowledgable about psychopharmacology. I am bipolar type II, diagnosed 2/ 1/2 years ago. I take 1000 Depakote daily with 150 mg Serzone (for depression that occurs on Depakote alone) at night as well as Catapress 0.2 mg at night for sleep. I also often take Benadryl 25 mg at night to help me sleep. I recently was started on low-dose Ritalin for cognitive problems my psychiatrist and I believe may be due to ADHD. Or possibly from one of the many meds I'm on. At any rate, I have trouble paying attention at times and frequently lose things, forget things, etc. I've been well-controlled on these meds, although I'm a little hyper on the Ritalin, but have only started on it. My only concern with my current regimen is weight gain (22 pounds) since starting Depakote. I've had a few panic attacks in the past, which seemed to be caused by getting off SSRI antidepressants. Last night, I had what I think were night terrors. Every time I'd drift off to sleep, I'd wake up terrified for no reason and become disoriented. I felt as if I was dying. I didn't know where I was for a few minutes. I felt slightly dizzy too. When I finally did get to sleep, I had horribly disturbing nightmares. Has anyone been through this before? Any advice? I'm afraid to take any more drugs (like Klonopin) because I already feel like a walking drug store. I could ask my psychiatrist to up my Serzone from 150 mg, because it's supposed to help with panic disorders, but usually increasing an SSRI makes me hypomanic. Any suggestions would be much appreciated.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:clare thread:2881